MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Codes Break (1069); Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 50% stenosed target lesion was located in the mildly tortuous and moderately calcified anterior tibial artery.A 2.5mm x 120mm x 150cm sterling sl balloon catheter was advanced for dilatation.The device was inflated thrice at 10 atmospheres; however, during inflation, contrast could not be seen.It was initially suspected that the contrast was too diluted; however, when the balloon was removed and inflated outside, it was found that it could not inflate.No visible pinhole noted with the device.As per physician, the balloon shaft was faulty or broken.The procedure was completed with another of same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluation by mfr: returned product consisted of a sterling sl balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The outer shaft was stretched down 36mm from the strain relief for 23mm.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.The device was slow to inflate and was unable to deflate.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed there would have been difficulty inflating the balloon.
 
Event or Problem Description
It was reported that shaft break occurred.The 50% stenosed target lesion was located in the mildly tortuous and moderately calcified anterior tibial artery.A 2.5mm x 120mm x 150cm sterling sl balloon catheter was advanced for dilatation.The device was inflated thrice at 10 atmospheres; however, during inflation, contrast could not be seen.It was initially suspected that the contrast was too diluted; however, when the balloon was removed and inflated outside, it was found that it could not inflate.No visible pinhole noted with the device.The physician believed that the balloon shaft was faulty or broken.The procedure was completed with another of same device.No patient complications were reported and the patient status was stable.

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11004056
Report Number2134265-2020-17538
Device Sequence Number869461
Product Code DQY
UDI-Device Identifier08714729782261
UDI-Public08714729782261
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0025654341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2020
Initial Date Received by Manufacturer 12/03/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date01/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1